Skip to content

OVERDOSE ALERT for Abbotsford & Mission

Locks Pharmacy

BCGEU

Cottonwood Center

Small Business BC

Community Futures

Diabetes Association

Chill TV

Unique Thrifting

Fraser Valley – November 18 Fraser Health OVERDOSE ALERT Issued for Abbotsford and Mission:

This is an update to an overdose advisory issued November 18 for overdoses in Abbotsford and Mission connected to a dark purple substance sold as down/opioids.  

A sample connected to this cluster was found to contain a high concentration of betahydroxythiofentanyl, a fentanyl analogue. Higher doses of naloxone may be needed. The sample also tested positive for benzodiazepines. Benzodiazepines increase the risk of complicated overdose and withdrawal.
Key messages for people who use substances:
Use less than you normally would
Do a tester; try a little before your regular amount
Try not to use alone, and if you do, have someone check on you 
Stagger use with friends so someone can respond if needed
Know the signs of overdose (early signs may include unusual snoring, or taking less than 1 breath every 5 seconds)
Call 9-1-1 quickly when you notice something isn’t right (the Good Samaritan Drug Overdose Act provides immunity from simple possession charges for those who call 911 in the case of an overdose)
If you suspect the overdose is caused by a suspected/confirmed benzo, communicate this when help arrives
Provide breaths (every 5 seconds until the person regains consciousness or help arrives)
Get naloxone from these locations:                  
https://towardtheheart.com/site-finder
Key messages for organizations:
Discuss overdose prevention strategies with individuals
Review the organization’s overdose response plan and check first aid supplies including CPR masks
Frequently check areas where overdoses might occur, including washrooms, stairwells and quiet spaces
Ensure staff know how to respond to an overdose, including calling 9-1-1, providing breaths and administering naloxone
Ensure the organization’s address is displayed publicly (so it can be provided to the 9-1-1 operator)
Consider posting a sign informing clients that naloxone is available, and inviting them to contact staff in the event of an overdose 
For more information and videos:
http://towardtheheart.com/naloxone/
https://www.fraserhealth.ca/health-topics-a-to-z/mental-health-and-substance-use/substance-use-addictions/overdose-prevention-and-response/overdose-planning-for-your-organization#.W_2jax9Kipo
 

Please let us know through overdose@fraserhealth.ca if you receive any information about what people might be taking (colour, smell, consistency, packaging).  We will continue to keep you updated as we learn more.

Share This:

Share on facebook
Share on twitter
Share on pinterest
Share on linkedin

No comment yet, add your voice below!


Add a Comment

Your email address will not be published. Required fields are marked *

five + 1 =

This site uses Akismet to reduce spam. Learn how your comment data is processed.

On Key

Related Posts

Rookie Mountie Helps Delivery a Baby

Chilliwack – Monday evening began as just another night shift for RCMP officer Constable Sise Odaa, a six-month rookie with Chilliwack RCMP. While attending an